I am a male. My height is 72 inches, and my weight is 182 pounds. I am seeing a psychiatrist for dysthymia, MDD, and ADHD. I have been on Effexor for three years and in the last year, on 300 milligrams. It has helped tremendously, but I do not want to be on medication forever. I feel like it is interfering with the potency of my ADHD medication. Sometimes I even feel like Effexor is making it so much worse. I tried Ritalin. The effects were too unstable. Elvanse made me too tense. Now I have been on Dexamphetamine Sulfate 30 milligrams a day for about one to two months, it is better, but my executive dysfunction and attention are still all over the place. I have tried in the last week or two, I have tried to go up to 60 milligrams as a test. I felt too anxious, so I am back on 30 milligrams. Still dealing with moderate anxiety (I am assuming and hoping I will need a couple of days for it to stabilize).
I want to go off Effexor, but I am afraid of the discontinuation syndrome. I do not want to go through hell. Also, I do not want long-term or permanent side effects from it, and I want to avoid anti-depressant-caused relapse for three to six months post-discontinuation. I am trying to find a protocol to present to my psychiatrist. I feel like he does not know his psychological pharmacology or take that into account. I do not know what I should do to discontinue Effexor and keep adjusting my ADHD meds (I will be starting CBT-therapy soon). I am tired of this. It is draining me, and I am losing faith in myself and in psychiatry as a whole. I was thinking of adding Guanfacine or Clonidine to my psychostimulant. Stabilize. Then maybe start going off Effexor slowly. But how to get off Effexor safely and effectively? Or maybe adding Strattera and stabilize Strattera while lowering Dexamphetamine sulfate from 30 milligrams to 15 milligrams (10 milligrams in the morning and five at noon). Once that is stable, I will start lowering Effexor. This is the only way, I have to deal with the serotonin side of Effexor. But I am still quite afraid. I do not know. I am lost. I hope anyone can help me.